PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry Questions on Tinnitus - January 2016

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month for publication. All questions will receive a personal reply from Barry.

Tinnitus expert Bary Keate

Tinnitus expert, Barry Keate, answers your questions on Tinnitus Send your question to: Ask Barry

Get Free Shipping on Tinnitus Combo Pack or Starter Kit Promo Code: freeship21 Ends Feb. 1, 2016  US orders only

How long does it take Tinnitus Formula to work?

Dear Barry,

I have tried your product before, but really did not see any difference. Is there a normal period of time before the formula starts to work?

Thanks, Steve

Dear Steve,

We always recommend you must use Arches Tinnitus Formula for a minimum of 3 months (4 bottles) before you can gauge how effective it will be. Using 1 or 2 bottles is usually not effective. Some individuals do see results sooner but we know historically it takes most people longer. Referring doctors tell their patients to try at least 4 bottles before determining total effectiveness. We have a record of you buying 2 bottles in 2013. That is simply not a long enough period to ensure success. This is one reason why we reduce our price for 4 bottles, saving you $20, to encourage the physician recommended treatment.

Wishing you quiet times,

Barry Keate

 

Can Rx ingredient related to an artificial sweetener cause tinnitus?

Barry,

I have a question about phenylalanine. I know it is somehow related to aspartame, which is a neurotoxin.

My doctor recently gave me a new .25 mg oral dissolving tablet of clonazepam (klonopin) for use at bedtime, as it helps with night time panic attacks. I noticed on the tablet label that each dose also contains .56mg of phenylalanine.

I am concerned that this additional substance in the tablet could be aggravating my tinnitus. Is this something to be concerned about? Thanks!

Frank O.

Ellicott City, MD

Dear Frank,

Thank you very much for this question. It threw me initially and I had to investigate phenylalanine to find out just what it is. I still don’t know why the manufacturer included it with Klonopin but I have some information about it.

Aspartate and glutamate are both excitatory neurotransmitters. They are necessary for proper brain function but become dangerous when they predominate over the inhibitory neurotransmitters, primarily GABA.

Aspartame is made by the combination of aspartate and phenylalanine. Both are released during metabolism of aspartame. Phenylalanine is an essential amino acid. This means it is necessary for protein formation but cannot be manufactured in the body and must be obtained through food sources or by supplementation. Food sources for this are protein rich foods such as meat, fish, poultry, dairy products and beans.

In the body, phenylalanine is converted to another amino acid, tyrosine, which, in turn, is converted to dopamine and norepinephrine. These are key neurotransmitters that transmit signals between nerve cells.

Because some antidepressants work by raising levels of norepinephrine, phenylalanine has been tried as a possible treatment for depression. This may be why it is included with Klonopin.

Phenylalanine is available as a dietary supplement. NOW Foods offers it in a 500 mg capsule and suggests taking 1-3 capsules daily. The claim is it increases neurotransmitters that have anti-depressant qualities.

I think taking a small dose of phenylalanine with Klonopin will be fine and will not increase tinnitus.

Wishing you quiet times,

Barry Keate

Stress, Tinnitus and Benzo Withdrawal

Dear Barry,

Why does stress seem to heighten my tinnitus volume?

I know it cannot harm me but when it progressively gets louder I do have an anxious attachment to it. I have been treated for TMJ. I have taken Arches for over two years.

The worst mistake I ever made was taking a physician’s advice and going on Klonopin - because it might help (my tinnitus). Now after two years I’m having a hard time getting them to help me get off of it, because it may make my symptoms even worse.

Have a great day!

Tim B.

Dear Tim,

Stress is the No.1 aggravator of tinnitus. It will take a level 3 tinnitus (on a scale of 10), and turn it into a 7 or 8 overnight. It does this by changing the body’s chemistry. Blood pressure rises, circulation is reduced and heart rate and breathing are increased. Tinnitus causes stress and stress makes tinnitus worse. It’s a vicious cycle. Please see our article about stress and tinnitus and how to deal with it.

Klonopin and other benzodiazepines can become very difficult to withdraw from. They were only meant to be used for a short period. They are addictive and, if you don’t keep increasing the dosage, they can aggravate the very condition they were taken for in the first place. Benzo’s have to be withdrawn from very slowly to avoid the worst of the withdrawal symptoms. They are typically reduced by 10% every 2 to 4 weeks, depending on the person. This means a complete withdrawal may take from 20 to 40 weeks.

I hope some of this is helpful for you.

Wishing you quiet times,

Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.